Texas, 2007

Damaging Winds in Texas, March 31, 2007

March 31, 2007 · NWS LCH · 2 events in 2 counties and zones

An approaching cold front and strong upper level winds created a couple of severe storms across southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An approaching cold front and strong upper level winds created a couple of severe storms across southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 31, 6:44 AM CST, 59 minutes earlier.

Area forecast discussion, Mar 31, 6:44 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 AM CDT SAT MAR 31 2007

.UPDATE...
BOW MOVING TOWARDS SE TX AND SW LA HAVE UPDATED ZONES TO REFLECT
STORM ACTIVITY. HEAVY HAILS AND DAMAGING WINDS POSSIBLE.

.PREV DISCUSSION... /ISSUED 349 AM CDT SAT MAR 31 2007/

SHORT/LONG TERM...
SHOWERS ARE DEVELOPING ALONG THE COAST OVER SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA AT THIS TIME. STORMS ARE SUPPORTED BY GULF
MOISTURE AND THE APPROACH OF THE UPPER LEVEL TROF FROM THE WEST.
STORMS WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING HOURS
OVER MUCH OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. A FEW STORMS
TODAY ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM
WINDS AND HAIL.

MOST OF THE STORM ACTIVITY WILL END BEHIND THE COOL FRONT THAT
WILL MOVE THROUGH THIS EVENING. SHOWERS THOUGH WILL CONTINUE INTO
EARLY SUNDAY MORNING UNTIL DRIER AIR FINALLY FILTERS IN BEHIND
THE FRONT DURING THE DAY.

SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST ON TUESDAY AHEAD
OF ANOTHER COLD FRONT THAT WILL FINALLY BRING TEMPERATURES BACK
TOWARDS THE SEASONAL AVERAGES BY LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  61  79  62 / 100  60  20  10
KBPT  75  59  79  64 / 100  60  20  10
KAEX  75  57  80  57 / 100  30  20  10
KLFT  78  64  78  63 /  60  60  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 31, 2:30 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT SAT MAR 31 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-010830-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
330 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ON TAP TODAY AHEAD OF A COOL FRONT THAT
IS MOVING THROUGH CENTRAL TEXAS AT THIS TIME. THIS LATEST FRONT IS
EXPECTED TO MOVE THROUGH THE REGION THIS EVENING. THERE IS A
SLIGHT CHANCE THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN
THREAT FROM WINDS AND HAIL.

SLIGHT CHANCE OF HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SLIGHT CHANCE FOR A SHOWER OR TWO ON SUNDAY AHEAD OF DRIER AIR
FILTERING INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

The radar

The Lake Charles radar (KLCH), 87 km away, was scanning. The volume nearest the first event began at 13:42 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
March 31, 7:43 AM CST
Where
Jefferson County, 0.6 mi E of Amelia
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
30.070, -94.120

Lamar University recorded 69 mph wind gust.

Thunderstorm Wind, Orange

When
March 31, 8:19 AM CST
Where
Orange County, 1.38 mi ENE of Vidor
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.128, -93.999

Two large trees were blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23226, 23225.